A Caltech Library Service

Annular Bragg defect mode resonators

Scheuer, Jacob and Yariv, Amnon (2003) Annular Bragg defect mode resonators. Journal of the Optical Society of America B, 20 (11). pp. 2285-2291. ISSN 0740-3224. doi:10.1364/JOSAB.20.002285.

PDF - Published Version
See Usage Policy.

[img] PDF - Accepted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We propose and analyze a new type of a resonator in an annular geometry that is based on a single defect surrounded by radial Bragg reflectors on both sides. We show that the conditions for efficient mode confinement are different from those of the conventional Bragg waveguiding in a rectangular geometry. A simple and intuitive approach to the design of optimal radial Bragg reflectors is proposed and employed, yielding chirped gratings. Small bending radii and strong control over the resonator dispersion are possible by the Bragg confinement. A design compromise between large free-spectral-range requirements and fabrication tolerances is suggested.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Scheuer, Jacob0000-0003-2116-6547
Additional Information:© 2003 Optical Society of America Received April 10, 2003; revised manuscript received July 8, 2003; accepted July 11, 2003 The authors thank Shayan Mookherjea and George T. Paloczi for useful discussions. This work was supported by the U.S. Office of Naval Research (Y. S. Park) and the U.S. Air Force Office of Scientific Research (H. Schlossberg).
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Air Force Office of Scientific Research (AFOSR)UNSPECIFIED
Issue or Number:11
Record Number:CaltechAUTHORS:SCHEjosab03
Persistent URL:
Official Citation:Jacob Scheuer and Amnon Yariv, "Annular Bragg defect mode resonators," J. Opt. Soc. Am. B 20, 2285-2291 (2003); DOI: 10.1364/JOSAB.20.002285
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:3026
Deposited By: Archive Administrator
Deposited On:11 May 2006
Last Modified:08 Nov 2021 19:52

Repository Staff Only: item control page